Alert archive / Mississippi / Tornado Warnings in 2020
Tornado Warning 32, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Jun 24, 2020, 7:09 AM CDT for Walthall County, Mississippi. It was in force for 36 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2020, 7:09 AM CDT (12:09 UTC)
- Expired
- Jun 24, 2020, 7:45 AM CDT
- In force
- 36 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Walthall County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 7:20 AM CDT | TORNADO 1 | 1 S Salem, MS | ALONG THE PATH, MANY TREES WERE DAMAGED. THIS INCLUDED SNAPPED AND UPROOTED TREES AS WELL AS MANY LARGE LIMBS BROKEN. ALONG HIGHWAY 27, MINOR ROOF DAMAGE OCCURRED TO ONE HOME. ALONG MCKENZIE ROAD,MORE SUBSTANTIAL TREE DAMAGE WAS NOTED AND A POWER POLE WAS TAKE |
| Jun 24, 7:20 AM CDT | TORNADO | 1 S Salem, MS | TREES AND POWER LINES REPORTED DOWN ON HIGHWAY 27, MCKENZIE ROAD, AND FULGHUM LOOP TO THE SOUTH AND EAST OF SALEM. |
| Jun 24, 7:35 AM CDT | TORNADO | 4 Nnw Kokomo, MS | AN EF-1 TORNADO BEGAN IN WALTHALL COUNTY AND WEAKENED AS IT MOVED INTO WESTERN MARION COUNTY. HERE TREE DAMAGE WAS MOSTLY DOWNED LARGE TREE LIMBS BUT A FEW TREES WERE ALSO SNAPPED UPROOTED. THE TORNADO DISSIPATED AFTER CROSSING BRUMFIELD ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 0.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 823 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
331
WFUS54 KLIX 241209
TORLIX
MSC147-241245-
/O.NEW.KLIX.TO.W.0032.200624T1209Z-200624T1245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
709 AM CDT Wed Jun 24 2020
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Northwestern Walthall County in southern Mississippi...
* Until 745 AM CDT.
* At 709 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Salem, or 10 miles west of Kokomo, moving
northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Salem around 720 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
New Orleans.
&&
LAT...LON 3135 9009 3133 9008 3134 9004 3117 9003
3108 9016 3116 9026 3126 9026 3135 9018
TIME...MOT...LOC 1209Z 223DEG 25KT 3120 9018
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
PG1 follow-up statement
877
WWUS54 KLIX 241225
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
725 AM CDT Wed Jun 24 2020
MSC147-241245-
/O.CON.KLIX.TO.W.0032.000000T0000Z-200624T1245Z/
Walthall MS-
725 AM CDT Wed Jun 24 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR
NORTHWESTERN WALTHALL COUNTY...
At 725 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Salem, or near Kokomo, moving northeast at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northwestern Walthall County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 3135 9009 3133 9008 3134 9004 3117 9003
3108 9016 3116 9026 3126 9026 3135 9018
TIME...MOT...LOC 1225Z 232DEG 21KT 3124 9010
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
PGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jun 24, 4:04 AM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 24, 4:04 AM CDT, 3 hours 5 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 404 AM CDT Wed Jun 24 2020 .SHORT TERM... Deep tropical moisture, with PW values north of 2", continues to stream over the area this morning. And this does not look to stop through at least Thu. Taking a look at vectors, mass fields and the hodo, there is very good evidence that the environment is very supportive of training thunderstorms starting now thourgh roughly 11am today. Afterwards, these paramaters fall out of favor for this scenario and all activity becomes more progressive and transitory. A weak sfc low will set up today near the Houston area. Upper level disturbances will be connected with sfc variables provided by the weakness the sfc gives to keep sh/ts moving through the area into at least Thu. The sfc low will pull out Thu bringing rain chances a bit lower but definitely not shutting down the water works. Activity may simply take a bit longer to get started with daytime heating. Some of the stronger thunderstorms could cause some damaging straight line winds. As normal during tropical environments, waterspouts and a weak tornado will remain a possibility. But the main thing to look for is the potential for flooding rainfall. This is still expected to be localized and the most prominant thing would be streets and low lying areas that normally flood during heavy rainfall. Eventhough, each day will bring a chance of rain into next week. The activity may take longer to get started and allow a few areas to dry out each day. A slow progression to lower precip chances will occur into mid next week. && .AVIATION... Some sites are expected to have prevailing showers and tempo TS starting again during the pre 12z hour. All sites will eventually have these conditions at some point during the morning. This should be ongoing through the day once again. This activity will bring at least IFR conditions with a few LIFR possible as +TSRA move overhead. Outside the sh/ts VFR will be noted at each terminal but should not last long as the majority of the day will be -SHRA and TSRA at most terminals. A lull in activity once again overnight only to give way to more of these same conditions for Thu. && .MARINE... Onshore wind speeds will continue to fluctuate between around 10kt during the day and 15kt during the night. Nocturnal sh/ts numbers will continue to be high each night for the next few nights. Winds and seas will be higher in and around this activity. The evironment will remain conducive for waterspouts as well and some of these could be found in the nearshore waters and lakes mainly during the morning hours. && .PRELIMINARY POINT TEMPS/POPS... MCB 84 72 84 73 / 100 60 80 10 BTR 83 72 83 74 / 100 50 70 10 ASD 87 72 87 74 / 100 40 60 10 MSY 86 76 87 78 / 100 40 60 10 GPT 85 75 86 77 / 90 30 50 10 PQL 88 73 88 74 / 80 30 50 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 5:29 AM CDT | Tornado Warning | LIX | Pike, Walthall | 31 min |
| Jun 24, 5:57 AM CDT | Tornado Warning | LIX | Pike, Walthall | 33 min |
| Jun 24, 6:12 AM CDT | Tornado Warning | LIX | Amite, Pike | 33 min |
| Jun 24, 6:25 AM CDT | Tornado Warning | LIX | Walthall | 35 min |
| Jun 24, 6:44 AM CDT | Tornado Warning | LIX | Pike, Walthall | 31 min |
| Jun 24, 7:56 AM CDT | Special Weather Statement | LIX | Pearl River | 49 min |
| Jun 24, 8:06 AM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 24 min |
| Jun 24, 8:38 AM CDT | Tornado Warning | LIX | Pearl River | 37 min |
| Jun 24, 8:58 AM CDT | Severe Thunderstorm Warning | LIX | Hancock | 32 min |
| Jun 24, 12:06 PM CDT | Special Weather Statement | LIX | Harrison | 54 min |
| Jun 24, 12:36 PM CDT | Special Weather Statement | LIX | Jackson | 54 min |
| Jun 24, 12:53 PM CDT | Tornado Warning | LIX | Jackson | 37 min |
| Jun 24, 1:00 PM CDT | Tornado Warning | LIX | Jackson | 30 min |
| Jun 24, 1:03 PM CDT | Flash Flood Watch | LIX | Amite, Pearl River, Pike, Walthall, Wilkinson | 29 hr |
Nearby
Tornado Warnings in Mississippi, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.